Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 60, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 12, 2007, 6:28 PM CDT for Marshall County, Nemaha County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 12, 2007, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Marshall County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 96 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 122330 SVRTOP KSC117-131-130015- /O.NEW.KTOP.SV.W.0060.070712T2328Z-070713T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 628 PM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MARSHALL COUNTY IN NORTHEAST KANSAS... NEMAHA COUNTY IN NORTHEAST KANSAS... * UNTIL 715 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF AXTELL...NEAR SUMMERFIELD...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... AXTELL... BAILEYVILLE... SENECA... CENTRALIA... LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3998 9614 3998 9642 3960 9614 3974 9587 $$
3 follow-up statements
000 WWUS53 KTOP 122350 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 648 PM CDT THU JUL 12 2007 KSC117-131-130015- /O.CON.KTOP.SV.W.0060.000000T0000Z-070713T0015Z/ NEMAHA-MARSHALL- 648 PM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EASTERN MARSHALL AND WESTERN NEMAHA COUNTIES... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF AXTELL...MOVING SOUTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... BAILEYVILLE...CENTRALIA...VERMILLION AND BEATTIE. LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3998 9614 3998 9646 3967 9646 3968 9611 $$
000 WWUS53 KTOP 130003 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 701 PM CDT THU JUL 12 2007 KSC131-130011- /O.CAN.KTOP.SV.W.0060.000000T0000Z-070713T0015Z/ NEMAHA- 701 PM CDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NEMAHA COUNTY HAS BEEN CANCELLED... SHOWERS AND THUNDERSTORMS WILL CONTINUE...HOWEVER THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3998 9625 3998 9646 3967 9646 3968 9624 $$ KSC117-130015- /O.CON.KTOP.SV.W.0060.000000T0000Z-070713T0015Z/ MARSHALL- 701 PM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EASTERN MARSHALL COUNTY... AT 656 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEATTIE...MOVING SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BEATTIE...VERMILLION AND FRANKFORT. WIND GUSTS NEAR 40 MPH WILL MOVE OUT AHEAD OF THE STORMS...MOVING THROUGH THE COMMUNITIES OF BLUE RAPIDS AND MARYSVILLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3998 9625 3998 9646 3967 9646 3968 9624 $$
000 WWUS53 KTOP 130015 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 714 PM CDT THU JUL 12 2007 KSC117-130024- /O.CAN.KTOP.SV.W.0060.000000T0000Z-070713T0015Z/ MARSHALL- 714 PM CDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY HAS BEEN CANCELLED... STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS NEAR 50 MPH AND SMALL HAIL ARE STILL POSSIBLE. THESE WIND GUSTS MAY BE SEVERAL MILES AHEAD OF THE MAIN STORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3998 9625 3998 9646 3967 9646 3968 9624 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:28 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 12, 4:28 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE TOPEKA KS 428 PM CDT THU JUL 12 2007 .DISCUSSION... LARGE SCALE WEATHER PATTERN CHARACTERIZED BY UPPER LOW ROTATING OVER HUDSON BAY...AND BROAD RIDGE OVER THE WESTERN US. SEVERAL SHORTWAVES NOTED ON AFTERNOON WV IMAGERY CIRCLING AROUND THE UPPER LOW. WEAK SURFACE BOUNDARY STRETCHED ACROSS NORTHERN NEBRASKA...INTO NORTHWEST MISSOURI AND ON SOUTHEASTWARD...WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT OVERNIGHT...AND HAS ALREADY BEGUN TO LIGHT UP THIS AFTERNOON. MAIN FORECAST CONCERN IN THE SHORT TERM WILL BE FRONTAL PROGRESSION SOUTHWARD BEFORE STALLING OUT OVER KANSAS TOMORROW MORNING. ALSO...POTENTIAL FOR MCS DEVELOPMENT TO THE WEST OVERNIGHT WEIGHS HEAVILY ON THE POSITION OF THE FRONT. ON THE SMALLER SCALE...MCS THAT PUSHED ACROSS SC KANSAS EARLY THIS MORNING HAS PUSHED INTO NE ARKANSAS...BUT LEFT BEHIND AN OUTFLOW BOUNDARY OVER CENTRAL AND EAST CENTRAL KANSAS...WHICH MAY HELP TO FOCUS SOME THUNDERSTORM ACTIVITY LATER TODAY BEFORE MORE ORGANIZED CONVECTION MOVES IN ALONG THE FRONT OVERNIGHT. TODAY...OUTFLOW BOUNDARY FROM OVERNIGHT MCS COULD SERVE AS A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ALSO...PLENTY OF SUNSHINE COULD HELP TO POP UP SCATTERED INSTABILITY GENERATED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE MOST LOCALLY SIGNIFICANT SHORTWAVE WAS DIVING ACROSS CENTRAL MINNESOTA EARLY THIS AFTERNOON...AND BOTH THE NAM AND GFS DEPICT THIS WAVE HELPING TO SHOVE THE FRONT SOUTHWARD INTO KANSAS. NAM PUSHES THE FRONT FURTHER SOUTH THAN THE GFS...AND IS A BIT SLOWER ON BRINGING SOUTHERLY WINDS BACK TO THE REGION FRIDAY AFTERNOON. FRONT REACHES THE NE/KS BORDER BETWEEN 00Z AND 03Z...THE EARLIER MOVEMENT PROGGED BY THE RUC...LATER BY THE NAM AND GFS. LEANED TOWARD THE BULLISH NAM WITH FRONTAL PLACEMENT IN THE NEAR TERM AND...OVERNIGHT PUSHING THE FRONT THROUGH THE CWA AROUND 12Z FRIDAY MORNING. STRONG GUSTY WINDS AND POSSIBLY SOME LARGE HAIL ARE THE PRIMARY THREATS WITH ANY OF THE STORMS THAT PUSH ACROSS NE KANSAS. STORMS MAY ALSO DROP LOCALIZED HEAVY RAIN. KEPT A CHANCE FOR SHOWERS THROUGH THE MORNING ACROSS THE SOUTHERN PART OF THE CWA...DRY TO THE NORTH BEHIND THE FRONT. POTENTIAL MCS DEVELOPMENT OUT WEST THAT DEVELOPS IN UPSLOPE FLOW REGIME MAY HELP TO SHUNT FRONTAL CONVECTION FURTHER SOUTH...BUT COLD POOL IN THE WAKE OF THE COMPLEX MAY HELP TO STALL THE FRONT FURTHER NORTH THAN ANTICIPATED. THIS SITUATION WILL HAVE TO BE FURTHER ASSESSED BY LATER SHIFTS...ONCE COMPLEX HAS IN FACT DEVELOPED. COOL AIRMASS BEHIND THE FRONT WILL KEEP AFTERNOON HIGHS SOMEWHAT AT BAY...DESPITE ABUNDANT SUNSHINE. KEPT READINGS A TOUCH BELOW GUIDANCE TO ACCOUNT FOR A CLOUDY AND COOL START TO THE DAY. WAA AND MOISTURE ADVECTION WILL BEGIN TO INCREASE MAINLY AFTER MIDNIGHT FRIDAY NIGHT ACROSS CENTRAL KS...BUT CONVERGENCE AND UPPER LEVEL FORCING IS WEAK. WILL NOT INSERT A POP IN THE NORTH CENTRAL AT THIS POINT...BUT WILL NEED TO CONSIDER ON FUTURE FCSTS. FAVORED THE NAM MODEL OVER THE GFS ON SATURDAY AS NEXT WAVE AND ASSOCIATED FRONT MOVE SOUTH ACROSS THE CWA...ALTHOUGH THE NAM DEWPOINTS AND INSTABILITY ARE LIKELY OVERDONE. ASSUMING NO ONGOING CONVECTION EARLY IN THE DAY NORTHCENTRAL...EXPECT CONVECTION TO DEVELOP ALONG THE FRONT BY MIDDAY/AFTERNOON...THEN SHIFT SOUTHWARD ACROSS THE CWA INTO THE EVENING. HAVE ADDED AFTERNOON POPS TO ALL AREAS NORTH OF I-35...THEN AN EVENING POP MAINLY ALONG AND SOUTHEAST OF THE TURNPIKE...BUT THE HIGHER POPS/BETTER COVERAGE OF CONVECTION EXPECTED IN THE NORTHEAST CORNER OF THE CWA. WILL KEEP FCST DRY OVERNIGHT. HIGHS SATURDAY A TOUGH CALL WITH THERMAL AXIS TRAVERSING THE CWA NORTH TO SOUTH AHEAD OF THE FRONT/MORE MID CLOUDS AND ANY DEVELOPING CONVECTION. FOR NOW WILL GO UPPER 80S TO LOWER 90S...BUT GRADIENT WILL LIKELY BE LARGER THAN THIS. ANY PRECIP AROUND SATURDAY NIGHT EXPECTED TO BE SOUTH AND STAY SOUTH OF THE CWA ON SUNDAY WITH LOW LEVEL FLOW MORE NORTHERLY AND WITH DRIER AIR ACROSS THE CWA. THE 850 THERMAL GRADIENT WILL BE EAST TO WEST...SO WARMER WESTERN AREAS AS EASTERN TROUGH DEEPENS. WILL PLACE WARMER HIGHS SUNDAY IN THE NORTH CENTRAL UNDER PARTLY TO MOSTLY SUNNY SKIES. AFTER SUNDAY...MODELS IN AGREEMENT WITH AMPLIFICATION OF WESTERN TROUGH EASTWARD INTO THE CENTRAL AND NORTHERN PLAINS. MODELS DIFFER MORE ON HOW TO HANDLE REMNANTS OF CUTOFF LOW OVER THE SOUTHERN PLAINS TRYING TO LIFT BACK TO THE NORTH AS IT GETS CAUGHT BETWEEN THE RIDGE AXIS. FOR NOW...WILL KEEPS LOW...BUT THE SOUTHEAST CORNER OF THE CWA WILL BE MOST IN LINE FOR CONVECTION NEAR UPPER LEVEL SYSTEM IF IT MAKES IT THAT FAR NORTH. EITHER WAY...WARMER TEMPS IN THE LOW TO MIDDLE 90S LOOKS GOOD WITH THE WARMER TEMPS WEST. && .AVIATION... BOUNDARY LAYER CU SHOULD DEVELOP THIS AFTERNOON AS INSOLATION INCREASES. MAY SEE AN ISOLATED THUNDERSTORM LATE THIS AFTERNOON AND EVENING AT ALL TAF SITES. COMPLEX OF STORMS DEVELOPING ALONG MID-LEVEL THERMO GRADIENT ACROSS EAST CENTRAL NE SHOULD MOVE SOUTHEAST INTO WESTERN IA AND REMAIN NORTHEAST OF THE TAF SITES. A SECOND COMPLEX OF THUNDERSTORMS WILL DEVELOP AHEAD OF COLD FRONT TONIGHT ACROSS SOUTHERN NE AND MOVE SOUTHEAST. NOT REALLY SURE WHERE THE BEST AREAL COVERAGE WILL OCCUR...SO LEFT SCT CU WITH CB FOR ISOLATED STORMS IN ALL TAF SITES TONIGHT. NORTHWEST FLOW ALOFT SHOULD BRING DOWN MID AND HIGH LEVEL DEBRIS CLOUDS...FROM UPSLOPE STORMS ACROSS WESTERN NE...THROUGH THE NIGHT. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 12, 5:37 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 537 PM CDT THU JUL 12 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-132200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 537 PM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHWARD ACROSS NORTH CENTRAL AND NORTHEAST KANSAS THIS EVENING...THEN ACROSS EAST CENTRAL KANSAS AFTER MIDNIGHT. SOME OF THE STORMS MAY BE SEVERE...MAINLY WEST OF HIGHWAY 77. WHILE STRONG WINDS ARE THE PRIMARY SEVERE HAZARD...HAIL TO THE SIZE OF QUARTERS IS ALSO POSSIBLE. ELSEWHERE THUNDERSTORMS MAY PRODUCE HAIL UP TO THE SIZE OF NICKELS ALONG WITH STRONG GUSTY WINDS AND BRIEF VERY HEAVY RAIN. THUNDERSTORMS ARE AGAIN POSSIBLE MAINLY SOUTH OF I 70 OVERNIGHT...BUT ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES RETURN TO MOST OF THE AREA BY SATURDAY AFTERNOON AND LINGER INTO SATURDAY NIGHT ACROSS THE NORTHEAST AND EAST CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY STILL BE NEEDED THIS EVENING TO THE NORTH OF I 70.
In the hours before
Special weather statement, Jul 12, 6:27 PM CDT, 1 minute before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 627 PM CDT THU JUL 12 2007 KSZ009-130030- WASHINGTON- 627 PM CDT THU JUL 12 2007 THROUGH 730 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT 25 MPH ACROSS PORTIONS OF WASHINGTON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE WASHINGTON...HANOVER...AND LINN. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.